Hail, Brown
- When
- June 11, 4:00 PM CST to 4:02 PM CST
- Where
- Brown County, 0.53 mi W of Morrill
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.930, -95.690
On the evening of the 11th a cold front moved through the area. Several storms developed along this cold front causing severe winds in certain locations.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
On the evening of the 11th a cold front moved through the area. Several storms developed along this cold front causing severe winds in certain locations. Not much hail was experienced with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 11, 2:37 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 337 PM CDT Thu Jun 11 2015 .SHORT TERM...(This Evening through Friday) Issued at 305 PM CDT THU JUN 11 2015 Latest surface analysis at 19Z had a frontal boundary from near CNK to near LBL. Warm front and surface low was located in southern Nebraska and northern Missouri. Latest mesoanalysis shows 700 mb temperatures around 11C over most of the cwa. MLCAPE ranges from 1500-2500 J/kg this afternoon with effective shear of 25 to 35 kts. Convergence along the front will continue through the late afternoon and evening hours. There is a mid level wave moving across Nebraska which will aid in scattered thunderstorm development this afternoon and evening. Short range high resolution models show scattered thunderstorms developing over the next few hours along the front as it moves across the cwa. Low level jet tonight will be parallel to the front tonight with the theta advection northeast into Missouri and Iowa. Potential for locally heavy rainfall is still there with precipitable water values ranging from 1.5 to 1.8 inches. Lows tonight will fall into the 50s in the north central to the upper 60s southeast of I-35. Friday, the Front looks to focus across southern Kansas and then move slightly northward to near Burlington and Garnett in the afternoon hours. Showers and thunderstorms will focus along the boundary in the morning hours and move east northeast from south central Kansas. Focus for locally heavy rainfall shifts a bit south in the afternoon into southern Kansas and Oklahoma. MUCAPE increases to around 800-1000 J/kg across east central Kansas in the afternoon hours, but shear is weak to marginal. Upper trough moving east will increase the upward vertical motion for showers and thunderstorms to develop along the frontal boundary in the afternoon. Highs behind the front will range from the lower to middle 70s. .LONG TERM...(Friday Night through Thursday) Issued at 305 PM CDT THU JUN 11 2015 Friday Night through Sunday, A southern stream longer wave upper level trough across the southwestern US and northern Mexico will continue through the period. A surface warm front will surge northward across the CWA Friday night with plenty of deep gulf moisture moving north. The southern stream jet looks fairly weak, under 30 KTS of mid level flow. However, minor disturbances ejecting northeast across the southern and central plains, with a weak CAP in place, will provide sufficient ascent for periods of showers and thunderstorms through the period. The most likely dry periods will be during the late morning and early afternoon hours. The primary hazard will be heavy rainfall. It will be difficult to determine where the highest rainfall amounts will occur with deep moist convection, but areas along and south of I-70 could see up to 2 inches of rainfall through the period. Highs will range from the upper 70s to lower 80s. If we see a bit more insolation, then Highs may reach the mid 80s on Sunday. Overnight lows will be in the 60s. Chances for precipitation remain throughout the rest of the period from Sunday night to Thursday. As one upper level trough moves out of the area Sunday evening, another upper level, positively-tilted trough stays stagnant over the southern Great Plains at least through Tuesday. At the surface, a NE to SW boundary sets up which would provide the lift for any storms on these days. Models begin to vary greatly by Wednesday and Thursday with the ECMWF expanding an upper-level high over the SE CONUS into Texas, causing more zonal flow over the Central Plains. The GFS does not expand this high allowing for the shortwave trough to remain over the southern plains these days bringing better chances for precipitation. Overall, the severe threat looks low for the period with weak instability and shear present almost all days. There could be periods of heavy rainfall which would enhance the potential for flooding over the already saturated area. Cloud cover will dominate the period and temperatures will stay pretty consistent with highs in the mid-80s and lows in the upper-60s. && .AVIATION...(For the 18Z TAFs through 18Z Friday Afternoon) Issued at 1244 PM CDT THU JUN 11 2015 VFR conditions are expected outside of convective activity through 04Z then cigs gradually become MVFR for the rest of the period. A front is expected to move through the terminals in the 22Z-03Z time period. Also additional TSRA may affect TOP and FOE through 10Z. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...53 LONG TERM...Gargan/Heller AVIATION...53
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 338 PM CDT THU JUN 11 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-122045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 338 PM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT IN THE LATE AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE...MAINLY BETWEEN 5 PM AND 10 PM. THE PRIMARY HAZARDS WITH ANY SEVERE STORMS WILL BE LOCALLY DAMAGING WIND AND LARGE HAIL. FLASH FLOODING WILL ALSO BE POSSIBLE...PARTICULARLY WHERE MULTIPLE STORMS CAN MOVE OVER THE SAME LOCATIONS. FLOODING ALONG STREAMS IS FORECAST ACROSS THE PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS THROUGH TONIGHT. SEE THE LATEST FLOOD PRODUCTS FOR DETAILS. FLOODING ALONG THE BIG BLUE RIVER NEAR BLUE RAPIDS IS FORECAST TO PERSIST UNTIL FURTHER NOTICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODS OF THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH WEDNESDAY AS A SERIES OF DISTURBANCES MOVES THROUGH THE OUTLOOK AREA. CERTAINTY IN SEVERE STORMS DEVELOPING AT ANY PARTICULAR TIME IS LOW AS THESE SYSTEMS ARE FAIRLY WEAK GIVEN THE DECENT AMOUNT OF INSTABILITY IN PLACE. MAIN HAZARD WILL BE THE BRIEF HEAVY RAINFALL...LEADING TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY IN NORTHERN KANSAS BETWEEN 4 PM AND 10 PM. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS GREATER THAN AN INCH TO THE NATIONAL WEATHER SERVICE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
108 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HEAVY RAIN E DELIA 39.24N 95.96W
06/11/2015 E1.40 INCH JACKSON KS TRAINED SPOTTER
&&
BAERGThe Topeka radar (KTWX), 114 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
8 thunderstorm wind, 1 hail. Local standard time, as filed.
Reports of tree and power line damage in Rossville.
Wind gusts estimated.
Wind gusts estimated.
Wind gusts estimated.
Wind gusts estimated.
Wind gusts estimated.
Wind gusts estimated.
Wind gusts estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577934, 577935, 577936, 577937, 577938, 577939, 577940, 577941, 577942.